MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS

KARL STORZ SE & CO. KG FORCEPS
Model Number 27290M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, the grasper, from one of the pcnl sets had broken during use.Reportedly, the instrument was functioning normally at the start of the case, but later the grasping mechanism stopped working.Upon inspection, it was clear the rivet / screw that secured one side of the jaw mechanism was missing.The scrub team had endeavored to find the missing piece, but were unable to do so, later on, in the pouch of the operation drape we have found a metal piece which could possible be the missing part of the forceps, x ray taken.Since additional x ray taken, this case is reportable.

Brand Name
FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key22340857
Report Number2020550-2025-01068
Device Sequence Number15718331
Product Code FGA
UDI-Device Identifier04048551082508
UDI-Public04048551082508
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2025
Report Date (Section F) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27290M
Device Catalogue Number27290M
Device Lot NumberNY01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/04/2025
Event Location Hospital
Date Report to Manufacturer06/26/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown